How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PetDr Your Own Question
PetDr, Veterinarian
Category: Veterinary
Satisfied Customers: 68
Experience:  PetDr has been a veterinarian for 13 years and working as a medical director in one of the best hospitals in NJ.
Type Your Veterinary Question Here...
PetDr is online now
A new question is answered every 9 seconds

My dog was diagnosed with Cushings disease. she had been on

This answer was rated:

My dog was diagnosed with Cushings disease. she had been on Lysodren for 4 days 1 1/2 in the am and 1 1/2 in pm. after 4 days her water intake and peeing had dropped in half. She started to get dizzy and having a hard time to walk straight. I spoke to our vet and was told to discontinue with the lysodren and give her her prednisone 2 the first day and then one every day since. she has been off the lysodren since last wednesday and her side effects have lessened but she looks dazed. the left side of her face looks like she had a stroke! How long does the lysodren last in a dogs system? Or did we damage her due to the harsh treatment in the beginning

I'm sorry to hear about Sadie's condition. I will be helping you with your question.

I understand Sadie was on Lysodren util very recently. Most common adverse effects seen with Lysodren therapy in dogs include lethargy, lack of muscle coordination, weakness, apetite loss, vomiting, and/or diarrhea. Neurologic signs can be seen, but are not common. If these adverse effects are noted, it is recommended to temporarily halt Lysodren therapy and supplement with glucocorticoids like the prednisone you were given. So until now everything that was done is on right tract. Normally if these side effects persist 3 hours after steroids are supplemented, we usually get suspicous of other underlying medical problems.

You mentioned that her left side of the face looks like she had a stroke. It sounds like it may be Horner's Syndrome. Horner's syndrome is a common neurological disorder of the eye and facial muscles. There are many reasons for Horner's Syndrome. The dysfunction may be caused by damage to the nerves. This may be due to an injury such as a bite wound or blunt trauma, a tumor or herniated vertebral disc. Middle or inner ear disease can also cause Horner's Syndrome.

Most cases of Horner's Syndrome will resolve spontaneously. It is important to treat any underlying disease. There are several diagnostic tests that can be performed by a neurologist to determine if there is an underlying cause in your pet.

If you have any other questions please ask me. I'll be happy to respond. Please remember to rate my service once you have all the information you need. Thank you and I wish Sadie speedy recovery.

PetDr and other Veterinary Specialists are ready to help you

Related Veterinary Questions